Seretide - did it cause you long term side effects?

Hello everyone,

I am looking to get in touch with people that have used Seretide inhalers to hear what side effects they may have experienced. More the long term ones than the itchiness etc that can occur in the initial state. It did help me breathe but has caused other additional side effects that I am becoming quite desperate to get help with.

I was on 250/25 2 in the morning and 2 in the evening. I had my first fullblown asthma attack 1/1/15 but I have had this cough for years, i got the normal puffer on the day from the pharmacy and then the seretide after my gp visit. It didnt take long for me to develop a sinus infection mainly in my forhead. After struggling for a week I went to the gp got antibiotics took them for 5 days felt fantastic on the 6th day then got worse again. Another 5 days of antibiotics and since then I haven't gotten better. During this time I unwined myself from seretide and I am not using it at all at the moment, breathing is fine and I may be a season asthmatic so in my down season i wont need it.

Its been about two months since my sinus infection and i have been suffering from pain in my left ear and throat, a ""crackling"" noise in both my ears like the noise you get when you have water in them, pain in my forhead that comes and goes and i have begun to consider the Ninja headwear my everyday item - the pressure from the rope around my head eases the pain from my sinuses somewhat and i am greatful for that. The worst is the exhaustion, I have never had issues with waking up in the morning to oversleeping everyday, I don't hear my alarms go off! I feel sick, tired and achy but since its been so long its become my new normal which I am getting desperate to get help with. I got a sleep application on my phone because a friend insisted I may get bad quality sleep, it shows that I have abnormal amounts of deep sleep and despite that I am still exhausted.

Last week on Friday I went back to my gp, he looked me over said my throat was red sent me for a sinus xray that I am still awaiting the results of but he also said that due to Seretide being a steroid it could have compromised my immunesystem. He found that I had a low fever and that I may have had that for a while but as this is my new normal I go to work unless I get worse.

Is there anyone here that had their immune system effected by the use of Seretide? I am desperate to feel better as I am currently sick again since last Saturday.

I can see the connections of infection causing fever etc but what help did you receive for these symptoms and did they work?

Thank you for taking the time to read my post,

/Desperate to feel better

1 Reply

oldestnewest
  • Hi Kakaberry,

    I'm not on seretide, but I am on flixotide 250, so the same steroid (and same strength) as your Seretide inhaler. I've been on it for years,

    In answer to your question re sinuses, yes I do occasionally get problems with them, and I have had sinusitis as a secondary infection more than once (and very unpleasant it can be too). However, my problems with my sinuses pre date going on to flixotide; the first bout of trouble I had came about eighteen months after I was first put on a steroid inhaler of any kind (Becotide 50), about twenty eight years ago. Is it possible that you might be having a mild reaction to something? I only ask this as I know a mild dose of rhinitis can sometimes result in my sinuses getting irritated.

    In the UK you used to be able to get Karvol capsules which really helped when I was having sinus problems. I don't think these are available in the UK any more (boo - hiss), though if anyone knows otherwise I would be very grateful to know. Karvol capsules were decongestants for inhalation purposes only. You could squeeze the contents onto bedding or into a bowl of gently steaming water and inhale the fumes. I don't know if these are available in Australia, but if not there might be a good alternative. If anyone knows of one, please let me know. I'm down to my last box of Karvol (when it began to get difficult to find, I bought a box whenever I saw a supply).

    Re. your other query concerning the immune system in general, I've not noticed any real problems, outside of thrush in my oesophagus and there is no firm consensus as to to whether my inhaler is responsible for that (one consultant thinks it is, another is not so convinced). From experience I would say my immune system is not so good when my asthma is not well controlled, which seems to be the opposite of what you are describing. I have found, however, that the fitter I am physically, the better my immune system is. So, for example, when I was doing ballet five days a week over a period of three years I was incredibly healthy; in that period of time I don't recall getting even one cold - or if I did it was so mild it never got beyond the mild snuffle stage.

    Sorry I can't be of more help.

    Maggie

You may also like...